Sunday, September 7, 2008

Causing a Stirring in Some Circles, Maybe

circles which apparently include the anvil, stirrup and hammer
bones among others...

WASHINGTON (AP) -- The government on Friday began posting a list of prescription drugs under investigation for potential safety problems, in an effort to better inform doctors and patients.

The first list is a bare-bones compilation naming 20 medications and the potential issue for each. It provides no indication of how widespread or serious the problems might be, leading some consumer advocates to question its usefulness, and prompting industry worries that skittish patients might stop taking a useful medication if they see it listed.
[...]

"My message to patients is this: Don't stop taking your medicine," said Dr. Janet Woodcock, who heads the FDA's Center for Drug Evaluation and Research. "If your doctor has prescribed a drug that appears on this list, you should continue taking it unless your doctor advises you differently."

Here’s the list from Dr. Woodcock:
http://www.fda.gov/cder/aers/potential_signals/potential_signals_2008Q1.htm

By the way, if Dr. Janet Woodcock sounds familiar, it might be because of a report that Dr. Woodcock authored about this time last year.
It too was about the unintended side effects of certain drugs but this time last year the drugs Dr. Woodcock was investigating were . . .

wait for it . . .

it’s worth it . . .

I’m serious . . .

Viagra, Levitra and Cialis.

No, really, it was! Here’s the link:

http://www.medicalnewstoday.com/articles/86215.php

The story was about how Dr. Woodcock reported that Viagra, Levitra and Cialis might be causing deafness in some users.

I SAID, THE STORY WAS ABOUT HOW SOME PEOPLE WERE GOING DEAF BY USING...

oh, never mind.

2 comments:

McGehee said...

I'd expect it to be blindness, not -- hey, who turned out the lights?

The Localmalcontent said...

Huh?!

Whut?